MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number SMXP120RUH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: deflation.Concomitant medical products: artoura breast tissue expander 535cc, catalog# smxp120ruh, serial# (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) hispanic female patient underwent a primary breast reconstruction with an artoura breast tissue expander 535cc and experienced a deflation on the right side post-operatively, which was confirmed by a physician.As a result, the patient underwent explantation on (b)(6) 2020.
 
Additional Manufacturer Narrative
On march 24, 2020, mentor completed evaluation of the device.Device evaluation summary: the device was visually inspected and it was found with no apparent damage.Leak testing revealed a tear at the union between shell and injection dome causing a deflation.Microscopic examination was performed and the cause of the rupture could not be identified.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9721633
Report Number1645337-2020-02503
Device Sequence Number19615234
Product Code LCJ
UDI-Device Identifier00081317024385
UDI-Public00081317024385
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberSMXP120RUH
Device Catalogue NumberSMXP120RUH
Device Lot Number7754757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR